Alert archive / Hawaii / High Surf Advisories in 2025
High Surf Advisory 21, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Apr 4, 2025, 3:13 PM HST for 4 counties in Hawaii. It took effect at Apr 5, 2025, 6:00 AM HST. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2025, 3:13 PM HST (01:13 UTC)
- In effect from
- Apr 5, 2025, 6:00 AM HST
- Expired
- Apr 8, 2025, 3:18 AM HST
- In force
- 69 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959 WHHW40 PHFO 050113 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 313 PM HST Fri Apr 4 2025 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND MAUI... .A north-northwest (330-340 deg) swell building tonight will be reinforced by a large long period north (340-350 deg) swell Saturday and Sunday. High Surf Advisory conditions are expected along most north facing shores through early Saturday. A much larger pulse of long period north swell will rapidly build Saturday afternoon and peak Saturday night and Sunday. During the peak, surf along north and exposed east facing shores of most islands should reach High Surf Warning levels, while most west facing shores experience advisory level conditions. HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-051415- /O.NEW.PHFO.SU.W.0007.250405T0400Z-250407T0400Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-Koolau Windward-Molokai Windward-Molokai North- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 313 PM HST Fri Apr 4 2025 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY... * WHAT...Along north facing shores, surf of 10 to 16 feet tonight, building to 20 to 26 feet Saturday afternoon. Along east facing shores, surf of 3 to 5 feet tonight, building to 10 to 15 feet Saturday afternoon. * WHERE...North and east facing shores of Kauai, Maui, Molokai, Niihau, Oahu and the Big Island. * WHEN...From 6 PM this evening to 6 PM HST Sunday. * IMPACTS...High. Expect very strong breaking waves and powerful currents. Waves breaking in channel entrances may make navigating the channels dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from the shoreline along the affected coasts. Be prepared for road closures. Postpone entering or leaving channels affected by the high surf until the surf subsides. && $$ HIZ003-006-018-040-051415- /O.NEW.PHFO.SU.Y.0021.250405T1600Z-250407T0400Z/ Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West- 313 PM HST Fri Apr 4 2025 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 PM HST SUNDAY... * WHAT...Along west facing shores, surf of 5 to 10 feet tonight, building to 10 to 16 feet Saturday afternoon. * WHERE...West facing shores of Kauai, Oahu, Molokai, and Maui. * WHEN...From 6 AM Saturday to 6 PM HST Sunday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$
9 follow-up statements
324 WHHW40 PHFO 051311 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 311 AM HST Sat Apr 5 2025 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND MAUI... .Surf is expected to rise this afternoon as a large, long-period north-northwest swell (340-360 degrees) arrives. This swell will push surf to warning levels along north and exposed east-facing shores, with advisory-level surf likely for exposed west-facing shores through Sunday. This swell will peak tonight into Sunday, then steadily ease through the first half of the week. HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-060215- /O.CON.PHFO.SU.W.0007.000000T0000Z-250407T0400Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-Koolau Windward-Molokai Windward-Molokai North- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 311 AM HST Sat Apr 5 2025 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Along north facing shores, surf building to 20 to 26 feet this afternoon. Along east facing shores, surf building to 10 to 15 feet this afternoon. * WHERE...North and east facing shores of Niihau, Kauai, Maui, Molokai, Niihau, Oahu and the Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...High. Expect very strong breaking waves and powerful currents. Waves breaking in channel entrances may make navigating the channels dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from the shoreline along the affected coasts. Be prepared for road closures. Postpone entering or leaving channels affected by the high surf until the surf subsides. && $$ HIZ003-006-018-040-060215- /O.CON.PHFO.SU.Y.0021.250405T1600Z-250407T0400Z/ Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West- 311 AM HST Sat Apr 5 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Surf building to 10 to 16 feet. * WHERE...West facing shores of Kauai, Oahu, Molokai, and Maui. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$
595 WHHW40 PHFO 060114 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 314 PM HST Sat Apr 5 2025 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND MAUI... .An extra large, long period north swell (340-360 degrees) will peak tonight and Sunday, producing warning level surf along north and exposed east facing shores and advisory level surf for most west facing shores. The swell will steadily decline late Sunday and Monday. HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-061415- /O.CON.PHFO.SU.W.0007.000000T0000Z-250407T0400Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-Koolau Windward-Molokai Windward-Molokai North- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 314 PM HST Sat Apr 5 2025 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Along north facing shores, surf building to 25 to 35 feet tonight, lowering to 20 to 25 feet Sunday. Along east facing shores, surf building to 14 to 18 feet tonight, lowering to 10 to 15 feet Sunday. * WHERE...North and east facing shores of Niihau, Kauai, Maui, Molokai, Niihau, Oahu and the Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...High. Expect very strong breaking waves and powerful currents. Waves breaking in channel entrances may make navigating the channels dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from the shoreline along the affected coasts. Be prepared for road closures. Postpone entering or leaving channels affected by the high surf until the surf subsides. && $$ HIZ003-006-018-040-061415- /O.CON.PHFO.SU.Y.0021.000000T0000Z-250407T0400Z/ Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West- 314 PM HST Sat Apr 5 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Surf building to 10 to 16 feet tonight, lowering to 8 to 14 feet Sunday. * WHERE...West facing shores of Kauai, Oahu, Molokai, and Maui. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$
624 WHHW40 PHFO 060122 CCA CFWHFO Coastal Hazard Message...CORRECTED National Weather Service Honolulu HI 322 PM HST Sat Apr 5 2025 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND MAUI... .An extra large, long period north swell (340-360 degrees) will peak tonight and Sunday, producing warning level surf along north and exposed east facing shores and advisory level surf for most west facing shores. The swell will steadily decline late Sunday and Monday. HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-061415- /O.COR.PHFO.SU.W.0007.000000T0000Z-250407T0400Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-Koolau Windward-Molokai Windward-Molokai North- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 322 PM HST Sat Apr 5 2025 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Along north facing shores, surf building to 25 to 35 feet tonight, lowering to 20 to 25 feet Sunday. Along east facing shores, surf building to 14 to 18 feet tonight, lowering to 10 to 15 feet Sunday. * WHERE...North and east facing shores of Kauai, Maui, Molokai, Niihau, Oahu and the Big Island. * WHEN...Until 6 PM HST Sunday. * IMPACTS...High. Expect very strong breaking waves and powerful currents. Waves breaking in channel entrances may make navigating the channels dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from the shoreline along the affected coasts. Be prepared for road closures. Postpone entering or leaving channels affected by the high surf until the surf subsides. && $$ HIZ003-006-018-040-061415- /O.CON.PHFO.SU.Y.0021.000000T0000Z-250407T0400Z/ Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West- 322 PM HST Sat Apr 5 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Surf building to 10 to 16 feet tonight, lowering to 8 to 14 feet Sunday. * WHERE...West facing shores of Kauai, Oahu, Molokai, and Maui. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$
805 WHHW40 PHFO 061301 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 301 AM HST Sun Apr 6 2025 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI... .An extra large, long period north swell (350-360 degrees) will peak today, producing warning level surf along north and exposed east facing shores and advisory level surf for most west facing shores. The swell will steadily decline tonight and Monday. HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-070400- /O.CON.PHFO.SU.W.0007.000000T0000Z-250407T0400Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-Koolau Windward-Molokai Windward-Molokai North- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 301 AM HST Sun Apr 6 2025 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Along north facing shores, surf 25 to 35 feet. Along east facing shores, surf 12 to 18 feet. * WHERE...North and east facing shores of Niihau, Kauai, Oahu, Molokai, Maui, and the Big Island. * WHEN...Until 6 PM HST this evening. * IMPACTS...High. Expect very strong breaking waves and powerful currents. Waves breaking in channel entrances may make navigating the channels dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from the shoreline along the affected coasts. Be prepared for road closures. Postpone entering or leaving channels affected by the high surf until the surf subsides. && $$ HIZ003-006-018-040-070400- /O.CON.PHFO.SU.Y.0021.000000T0000Z-250407T0400Z/ Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West- 301 AM HST Sun Apr 6 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf 10 to 15 feet along west facing shores of Niihau, Kauai, Oahu, and Molokai. Surf 8 to 12 feet along west facing shores of Maui. * WHERE...West facing shores of Niihau, Kauai, Oahu, Molokai, and Maui. * WHEN...Until 6 PM HST this evening. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$
126 WHHW40 PHFO 070118 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 318 PM HST Sun Apr 6 2025 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI... .The current large long period north swell (350-360 degrees) peaked Saturday night into Sunday morning and will continue to gradually decline over the next few days. HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-071430- /O.EXT.PHFO.SU.W.0007.000000T0000Z-250407T1600Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-Koolau Windward-Molokai Windward-Molokai North- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 318 PM HST Sun Apr 6 2025 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Along north facing shores, surf 20 to 26 feet. Along east facing shores, surf 10 to 15 feet. * WHERE...North and east facing shores of Niihau, Kauai, Oahu, Molokai, Maui, and the Big Island. * WHEN...Until 6 AM HST Monday. * IMPACTS...High. Expect very strong breaking waves and powerful currents. Waves breaking in channel entrances may make navigating the channels dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away from the shoreline along the affected coasts. Be prepared for road closures. Postpone entering or leaving channels affected by the high surf until the surf subsides. && $$ HIZ003-006-018-040-071430- /O.EXT.PHFO.SU.Y.0021.000000T0000Z-250407T1600Z/ Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West- 318 PM HST Sun Apr 6 2025 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf 10 to 16 feet along west facing shores of Niihau, Kauai, Oahu, and Molokai. Surf 8 to 12 feet along west facing shores of Maui. * WHERE...West facing shores of Niihau, Kauai, Oahu, Molokai, and Maui. * WHEN...Until 6 AM HST Monday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$
800 WHHW40 PHFO 071306 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 306 AM HST Mon Apr 7 2025 ...HIGH SURF WARNING FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI... .The current large long period north swell (340-360 degrees) will continue to produce advisory level surf along exposed north, east and west facing shores through early Tuesday morning. Surf heights will fall below advisory thresholds on Tuesday as the north swell continues to slowly decline. HIZ001-007-009-017-029-030-035-037-039-045-047-053-054-080215- /O.CAN.PHFO.SU.W.0007.000000T0000Z-250407T1600Z/ /O.EXB.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-Koolau Windward-Molokai Windward-Molokai North- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 306 AM HST Mon Apr 7 2025 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... ...HIGH SURF WARNING IS CANCELLED... * WHAT...Large breaking waves, 18 to 22 feet along exposed north facing shores, and 8 to 12 feet along exposed east facing shores. * WHERE...North and east facing shores of Niihau, Kauai, Oahu, Molokai, Maui, and the Big Island. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$ HIZ003-006-018-040-080215- /O.EXT.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/ Kauai Southwest-Waianae Coast-Maui Leeward West-Molokai West- 306 AM HST Mon Apr 7 2025 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...Large breaking waves of 8 to 14 feet along exposed west facing shores. * WHERE...West facing shores of Niihau, Kauai, Oahu, Molokai, and Maui. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$ RCB
017 WHHW40 PHFO 071719 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 719 AM HST Mon Apr 7 2025 ...HIGH SURF ADVISORY FOR NORTH AND EAST AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI... .The current large long period north swell (340-360 degrees) will continue to produce advisory level surf along exposed north, east and west facing shores through early Tuesday morning. Surf heights will fall below advisory thresholds on Tuesday as the north swell continues to slowly decline. HIZ001-003-006-007-009-017-018-029-030-035-037-039-040-045-047- 053-054-080630- /O.CON.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Maui Windward West-Maui Leeward West-Kauai North-Kauai East- Koolau Windward-Molokai Windward-Molokai North-Molokai West- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 719 AM HST Mon Apr 7 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...Large breaking waves, 15 to 20 feet along exposed north facing shores, and 8 to 12 feet along exposed east facing shores. * WHERE...North and east facing shores of Niihau, Kauai, Oahu, Molokai, Maui, and the Big Island. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$
691 WHHW40 PHFO 080200 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 400 PM HST Mon Apr 7 2025 ...HIGH SURF ADVISORY FOR NORTH AND EAST AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI... .The current large long period north swell (340-360 degrees) will continue to produce advisory level surf along exposed north, east and west facing shores through early Tuesday morning. Surf heights should fall below advisory thresholds on Tuesday as the north swell continues to slowly decline. HIZ001-003-006-007-009-017-018-029-030-035-037-039-040-045-047- 053-054-081500- /O.CON.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Maui Windward West-Maui Leeward West-Kauai North-Kauai East- Koolau Windward-Molokai Windward-Molokai North-Molokai West- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 400 PM HST Mon Apr 7 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...Large breaking waves, 12 to 18 feet along exposed north facing shores, and 7 to 12 feet along exposed east and west facing shores. * WHERE...North and east and west facing shores of Niihau, Kauai, Oahu, Molokai, Maui, and the Big Island. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Moderate. Strong breaking waves and strong currents will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all advice from ocean safety officials. When in doubt, don't go out. && $$
226 WHHW40 PHFO 081318 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 318 AM HST Tue Apr 8 2025 ...HIGH SURF ADVISORY IS CANCELLED FOR ALL HAWAIIAN ISLANDS... HIZ001-003-006-007-009-017-018-029-030-035-037-039-040-045-047- 053-054-081430- /O.CAN.PHFO.SU.Y.0021.000000T0000Z-250408T1600Z/ Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana- Maui Windward West-Maui Leeward West-Kauai North-Kauai East- Koolau Windward-Molokai Windward-Molokai North-Molokai West- Maui Central Valley North-Windward Haleakala-Big Island East- Big Island North- 318 AM HST Tue Apr 8 2025 ...HIGH SURF ADVISORY IS CANCELLED... The northerly swell continues to decline today with surf heights falling just below High Surf Advisory thresholds. Therefore the High Surf Advisory is cancelled for all islands. $$ RCB
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Apr 4, 9:30 AM HST, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 4, 9:30 AM HST, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 930 AM HST Fri Apr 4 2025 .SYNOPSIS... Breezy trades will focus showers associated with a dissipating front over Oahu and Kauai into Saturday while dry weather and light winds prevail elsewhere. Trades then return to the remainder of the area tonight and continue through next week. && .DISCUSSION... Regional observations and model analyses this morning reveal a dissipating cold front stalled in the Kauai Channel beneath a mostly opaque canopy of high clouds aloft. Strong southwesterlies aloft ensure high clouds will persist for the balance of the day helping to tamp down temperatures. However, mixing depths will also be suppressed, which will likely reduce any gust component to the wind while also maintaining slightly elevated dewpoints at the surface. Radar composite shows the focus of showers extending from the Kauai Channel to Oahu at press time as moderate to breezy trades make their return to the western end of the state. This band of frontal moisture will favor enhanced showers over windward and mauka sections of Oahu and especially Kauai until building trades usher it west of the state by late Saturday. Elsewhere, breezy trades gradually return as governing high pressure becomes established near 30N. This in turn favors a return to a typical distribution of clouds and showers over windward and mauka areas going forward. Little change then for the remainder of the forecast period as breezy trades prevail. && .AVIATION... A dissipating front over the western end of the state has stalled across the Kauai Channel with breezy northeasterly trade winds building in its wake. Enhanced clouds and showers over Kauai and Oahu are expected through the morning as moisture lingers along the dissipating front. Periods of MVFR conditions are likely within the heavier showers, with brief periods of IFR possible. As such, AIRMET Sierra is in effect for mountain obscuration for all of Kauai and Oahu through the morning. The eastern half of the state will see moderate to locally breezy southeasterly winds through the afternoon before easterly trade winds return tonight. Overall, VFR conditions will prevail across this end of the state. AIRMET Tango is in effect for tempo moderate upper level turbulence and is expected to continue through the morning. && .MARINE... Trade winds will build today and become locally strong and gusty during the weekend. A dissipating front stalled just north and west of Oahu will drift westward over Kauai tonight and Saturday. Meanwhile, strong high pressure far northwest of the state will build and creep eastward. As a result, trade winds will gradually strengthen today, especially around Kauai, where a Small Craft Advisory (SCA) is in effect. SCA strength winds will develop across the typically windy waters around the Big Island and Maui County tonight and will persist through at least Sunday. Trades will likely ease slightly Monday and Tuesday as the surface high weakens, but trades are expected to build again by Wednesday. A north-northwest (330-340 deg) swell will arrive today, followed by a large north (340-350 deg) swell Saturday and Sunday. Recent observations from buoy 51001 have shown the new north-northwest swell at 7 to 8 feet with the energy spread out between periods of 11 to 14 seconds, and surf along north facing shores will build close to High Surf Advisory levels this afternoon and tonight. A much larger pulse of long period north swell will rapidly build late Saturday and peak Saturday night and Sunday. During the peak, surf along north and exposed east facing shores of most islands should reach High Surf Warning levels, while most west facing shores experience advisory level conditions. Moderate to heavy surges in north facing harbors, mainly at Kahului and Hilo, are anticipated by Saturday and will persist through the weekend. The large swell will also produce combined seas in excess of 10 feet over most waters and will contribute to the need for a SCA. The north swell will steadily decline on Monday and will fade by the middle of next week. Small surf will prevail along south facing shores during the next couple of days. Small pulses of south swell are possible late Sunday and Monday and again midweek. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 AM HST Saturday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel. && DISCUSSION...JVC AVIATION...Farris MARINE...Wroe
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:13 PM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 60 hr |
Nearby
High Surf Advisories in Hawaii, 2025Every high surf advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.